MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-035
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
In 2013 transesophageal echocardiogram (toe) imaging was done and it revealed a patent foramen ovale (pfo).On (b)(6) 2020, imaging during the intervention was intra-cardiac echocardiography (viewflex catheter) and a 35mm amplatzer cribriform occluder was selected and successfully implanted in the patient.Three months post-procedure, the patient had an echo follow up and the physician discovered the device had embolized into the left ventricular outflow.The patient was asymptomatic.On (b)(6) 2021.The patient had a surgical intervention to remove the amplatzer cribriform occluder.No other device was implanted and the patient is currently stable.
 
Additional Manufacturer Narrative
An event of off-label use of the device and device embolism was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, artmt600034247 revision b "the amplatzer¿ cribriform occluder is a percutaneous, transcatheter, atrial septal defect closure device intended for the closure of multi-fenestrated (cribriform) atrial septal defects." and "contraindications: treatment of patients with patent foramen ovale (pfo) defects.This device has not been studied in patients with pfo defects.".

Brand Name
AMPLATZER CRIBRIFORM OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11520514
Report Number2135147-2021-00099
Device Sequence Number11620715
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number9-ASD-MF-035
Device Catalogue Number9-ASD-MF-035
Device Lot Number7385218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;